American Journal of Applied Sciences

A Generalized Discrete-Time Long Memory Volatility Model for Financial Stock Exchange

Chin Wen Cheong

DOI : 10.3844/ajassp.2007.970.976

American Journal of Applied Sciences

Volume 4, Issue 12

Pages 970-976

Abstract

We proposed a simple way to combine a few long memory models in financial market volatility modeling using daily, range and high frequency data. This model was able to fit the return, range of daily return or realized volatility under a parametric heavy-tailed distribution. Model was flexible to include additional volatility information as the contemporaneous variables. Empirical results found that the proposed model provides substantial improvement in the model fitting, specification and most importantly, a better out-of sample forecasting in the Malaysian stock market.

Copyright

© 2007 Chin Wen Cheong. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.